Patient: I’ve been feeling very weak in my legs lately, I’ve gone to the doctors and they have told me I have anxiety. But my legs feel weak and sometimes randomly I will start feeling dizzy, accompanied by sweaty hands and sweaty forehead. My heart doesn’t beat super fast. I’ve had a lipid panel done and evrything checked out fine. Last year I had a full blood work done he king for hyper thyroid and evrything checked out good. I’m a 26 year old male, 5’8 225. I thought I was having blood sugar issues but when I check it when I have an episode its 103 or in a normal range my fasting blood glucose is 79 after 12 hours. I’ve been to the doctor multiple times they listened to my heart they said nothing irregular, felt my lumpnodes, checked my inner ears with tuning fork, my eyes were fine. My Bp was 121/84 my pulse was 85. Whenevr I do very small things like walk casually not fast or strenuous I get a weak shaky leg feeing and start getting nervous. Earlier today I was sitting down and for about 30 seconds I felt light headed and my forehead started sweating along with my hands getting clamy, worrying something was going to happen I waited and it subsided. Only lasted about 30 seconds. Any ideas? I was on Prozac 10 for 3 weeks they increased and my anxiety only got worse it seemed.
Doctor: Hello,Thanks for the query to ATD for an opinion,In view of your elaborate history, it is evident that there is no particular time that these symptoms manifest with you in terms of weak legs and dizziness episodes with cold clammy palms and sweating forehead. The reasons like hyperhidrosis can be ruled out straight away simply because these episodes are occasional and not prolonged. Secondly hyperthyroidism is ruled out with normal labs and no weight loss. Heart presents with no murmurs or tachycardia or any aberration. Hence the most likely diagnosis remains panic attack, or anxiety neurosis.The symptoms fits classically under the diagnosis even in absence of palpitations. These shall require an evaluation with a neuro-psychiatrist and there may be a requirement to change your anti anxiety medications to a more effective anti-psychotic which can be decided by your physician after a complete evaluation. If the episodes are frequent then an aberrant or extra adrenal ACTH tumour may also present in similar manner but palpitations are often accompanied. You may need an MRI brain or chest to rule out organic causes first and a hormonal profile for an aberrant hormone producing lesions. In either case a detailed work up is necessary. please discuss your concerns in detail with your physician and take an informed decision.I hope i have been able to address your concerns in detail,wishing you good health,regards